MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C93E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Anemia (1706); Unspecified Infection (1930)
Date of Event 01/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the proximal type i endoleak seen post-implant could not be determined from the films provided.Films during implant were not returned.Pre-implant images revealed that the patient¿s proximal neck was severely calcified.It is possible that the neck calcification may have contributed to the reported type ia endoleak.Films returned prior to discharge were not-contrast; therefore, any endoleak assessment could not be performed.A likely type ii endoleak seen on the films was anatomy related; however, aaa expansion was not observed during this interval.No other stent graft issues were observed.The cause of the anemia secondary to a large groin hematoma could not be determined; this may have been related to the implant procedure.The cause of the fem-fem bypass graft infection and additional reported clinical sequelae also could not be determined from the films provided.Analysis of the returned films did not reveal any characteristics that could explain the reported clinical events.(b)(4).
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment an abdominal aortic aneurysm.It was noted that both renal arteries were also stented.It was reported that there was a proximal type i endoleak post procedure and aptus endoanchors were implanted.The patient experienced bilateral groin pain, required several transfusions for symptomatic anemia, and developed a large groin hematoma.The patient was placed in the intensive care unit, received medication, and the event was resolved.The aneurysm sac no longer had flow and the maximum aneurysm diameter had decreased to 5.8 cm.The investigator indicated that the proximal type i endoleak was related to the index procedure but did not indicate if related to device.Per the physician, the small proximal type i endoleak had signs of thrombosis that suggested some depressurization of the sac spontaneously.The investigator indicated that the symptomatic anemia secondary to large groin hematoma was related to the index procedure but did not indicate if related to device.It was additionally reported that approximately 5 weeks post implant, the patient developed an infection of the femoral-femoral bypass graft with massive cellulitis and an abscess on the right groin.This was accompanied by right groin pain, fever, and swelling.This too was assessed to be related to the index procedure.There was an excision of the femoral-femoral graft with the removal of all prosthetic material.It was also noted that during the intervention the bovine pericardial patch was inadvertently pulled off by the graft, resulting in excessive bleeding.The physician was able to control the bleed and blood was given to the patient.Exploratory surgery in the left and right groin with evacuation of the pus was also performed.A bypass was performed from a left axillary artery to the common femoral artery.There was also the creation of a rectus-femoris muscle flap.It was also noted that the patient¿s sodium was low, chloride was low, glucose was high, phosphorus was high, red blood cell count was low, hemoglobin was low, hematocrit was low, mcv was high, mch was high, mchc was low, rdw was high,and plt count was low.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6370610
Report Number2953200-2017-00315
Device Sequence Number18943353
Product Code MIH
UDI-Device Identifier00643169467606
UDI-Public00643169467606
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2018
Device Model NumberETLW1610C93E
Device Catalogue NumberETLW1610C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by Manufacturer02/06/2017
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight67